New York, 2011

Flooding in New York, April 28 to 30, 2011

April 28 to 30, 2011 · NWS BUF · 2 events in 2 counties and zones

After near record-setting spring rainfall, a warm front brought two to four inches of rain to the eastern Lake Ontario Region. The runoff resulted in flooding across the Black River basin, including the Black River and some of its major tributaries.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$1.4 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

After near record-setting spring rainfall, a warm front brought two to four inches of rain to the eastern Lake Ontario Region. The runoff resulted in flooding across the Black River basin, including the Black River and some of its major tributaries. Numerous roads were closed, some damaged or washed out. A few examples included: South Main Street in Carthage, East Martinsburg Rd, Ridge Rd, Merz Rd, Zecher Rd, Smith Rd, Moose River Rd, River D, Shibley Rd and Milkhouse Rd. The Black River at Boonville crested at 10.7 feet around 3am on the 29th. Flood stage is 10 feet. The Black River at Watertown crested at 12.7 feet around 9am on the 30th. Flood stage is 10 feet. A 67-year-old man drowned in the Black River. He and his son were canoeing on the river in Dexter when the canoe overturned. The son with rescued with no injuries. The man's body was found a week later.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 28, 12:47 PM EST, 13 minutes earlier.

Area forecast discussion, Apr 28, 12:47 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
147 PM EDT THU APR 28 2011

.SYNOPSIS...
A SHARP COLD FRONT WILL SWEEP ACROSS THE REGION FROM WEST TO EAST
THIS MORNING. BEHIND THE COLD FRONT...STRONG WINDS AND SHOWERS
WILL OCCUR ACROSS THE REGION. SHOWERS WILL LINGER INTO FRIDAY AS
AN UPPER LEVEL TROUGH PASSES ACROSS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT HAD EXITED THE REGION THIS AFTERNOON...WITH MAINLY DRY
CONDITIONS WITH A VARIABLE CLOUD COVER. WITH MUCH DRIER AIR NOW
PASSING INTO THE REGION...EXPECT DRY CONDITIONS TO REMAIN UNTIL THE
OVERNIGHT TIME PERIOD WHERE SHOWERS AHEAD OF THE LEADING EDGE OF AN
UPPER LEVEL SHORTWAVE PASSES ACROSS THE REGION.

FOR WINDS...50+ KNOT WINDS ON NORTHEASTERN SHORELINE OF LAKE ONTARIO
HAVE LED US TO ISSUE A HIGH WIND WARNING FOR JEFFERSON AND LEWIS
COUNTY THROUGH EARLY EVENING. FEEL THE STRONGEST WINDS WILL BE
THROUGH THE SAINT LAWRENCE RIVER VALLEY...AND HIGHER ELEVATIONS OF
THE TUG HILL.

POTENTIAL FOR WRAP AROUND SHOWER ACTIVITY TONIGHT WITH WINDS
DIMINISHING.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
COOL UNSETTLED WEATHER WILL PREVAIL THROUGH FRIDAY AS AN UPPER LEVEL
TROUGH AND ASSOCIATED SURFACE TROUGH SWING EAST ACROSS OUR CWA. THE
GFS LIFTS THE TROUGH OUT A LITTLE FASTER THAN THE NAM...SO THE
STEADIEST SHOWERS MAY IMPACT THE AREA DURING THE FIRST HALF OF THE
DAY. IT WILL BE UNSEASONABLY COOL ON FRIDAY WITH MOST AREAS
REMAINING IN THE 40S. ANY REMAINING SHOWERS SHOULD END QUICKLY
FRIDAY NIGHT AS THE AXIS OF THE UPPER LEVEL TROUGH SHIFTS EAST INTO
NEW ENGLAND.

HIGH PRESSURE RIDING OVER NEW YORK STATE WILL BRING MOSTLY SUNNY
SKIES AND MILDER TEMPERATURES ON SATURDAY. AS THE HIGH SETTLES OFF
THE MIDDLE ATLANTIC COAST SATURDAY...A COLD FRONT WILL APPROACH FROM
THE CENTRAL GREAT LAKES. THERE WILL BE A GRADUAL WEST TO EAST
INCREASE IN CLOUDS ASSOCIATED WITH WARM AIR ADVECTION AHEAD OF THE
FRONT...BUT EXPECT ANY SHOWERS TO HOLD OFF UNTIL SUNDAY MORNING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MODELS CONTINUE TO SUGGEST AN UNSETTLED PATTER FOR SUNDAY AND INTO
NEXT WEEK. AN UPPER LEVEL TROF WILL PASS TO THE NORTH...HOWEVER
MODELS HAVE CONSISTENTLY DIFFERED ON THE TIMING OF THIS...WITH
DISAGREEMENT STEMMING FROM WHEN AND IF THIS WILL CUT OFF. LEAN
TOWARD THE MORE PROGRESSIVE SOLUTIONS OF THE 12Z GFS/GGEM...THOUGH
SLOWER SOLUTION OF THE 00Z EURO IS POSSIBLE. DURING THE
TIME...TEMPERATURES SHOULD BE FAIRLY SEASONABLE...PERHAPS ON THE
COOL SIDE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION WITH A
STRONG SOUTHWEST WIND. WITH THE DEEPENING AREA OF LOW PRESSURE NOW
IN WESTERN QUEBEC...AND THE ISALLOBARIC STRONG PRESSURE RISES NOW
LIFTING NORTHEASTWARD INTO CANADA...EXPECT THESE GUSTY WINDS TO
CONTINUE TO FALL THIS AFTERNOON. EXCEPTION WILL BE NEAR THE EASTERN
LAKE ONTARIO REGION WHERE WINDS WILL PEAK LATER THIS AFTERNOON.

EXPECT VFR TO CONTINUE INTO THE FIRST HALF OF THE OVERNIGHT BEFORE
SHOWERS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVES ENTERS THE REGION
FROM THE WEST. CIGS WILL LIKELY FALL INTO THE MVFR FLIGHT CATEGORY
AND POSSIBLY IFR ACROSS THE SOUTHERN TIER.

OUTLOOK...
FRIDAY NIGHT...MVFR/VFR. A CHANCE OF SHOWERS.
SATURDAY...VFR.
SUNDAY AND MONDAY...MVFR/VFR IN A CHANCE OF SHOWERS.
TUESDAY...VFR

&&

.MARINE...
HAVE UPGRADE TO STORM WARNINGS ON MUCH OF LAKE ONTARIO FOR THE
REMAINDER OF THE MORNING AND AFTERNOON HOURS...WITH GALES ELSEWHERE.
ALREADY STORM FORCE WINDS ON LAKE ONTARIO...AND EXPECT THESE GUSTY
WINDS TO CONTINUE ON THE LAKE THROUGH THE AFTERNOON...DIMINISHING
EARLY AFTERNOON TOWARDS THE WEST...AND EARLY EVENING TO THE EAST.
WINDS ON LAKE ERIE REMAINED HIGH END GALE...AND EXPECT WING GUSTS TO
CONTINUE TO SLOWLY FALL THROUGH THE AFTERNOON.

&&

.HYDROLOGY...
WARNINGS WERE ISSUED FOR THE BLACK RIVER...WITH RECENT RAIN...AND
NEW RFC GUIDANCE...EXPECT MINOR FLOODING AT BOONVILLE AND
WATERTOWN. THERE IS ALSO SOME FLOODING REPORTED AT CROGHAN...AND
THUS HAVE EXTENDED THE ADVISORY FOR THERE...HIGHLIGHTING THE
BEAVER RIVER THERE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NYZ001>003-
     010-011-019-085.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ007-008.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ004>006-
     012>014-020-021.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LEZ020-040-041.
         GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LOZ030.
         STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LOZ045-065.
         STORM WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR LOZ042-043-
         062>064.
         GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR LOZ044.
         STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR SLZ022-
         024.

&&

SYNOPSIS...WOOD
NEAR TERM...THOMAS
SHORT TERM...TJP
LONG TERM...APFFEL
AVIATION...THOMAS
MARINE...THOMAS/TMA
HYDROLOGY...APFFEL
Hazardous weather outlook, Apr 28, 11:32 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1232 PM EDT THU APR 28 2011

NYZ005>008-291645-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
1232 PM EDT THU APR 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-012>014-020-021-291645-
WAYNE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
1232 PM EDT THU APR 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-011-019-291645-
NIAGARA-ORLEANS-MONROE-GENESEE-CHAUTAUQUA-
1232 PM EDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-085-291645-
NORTHERN ERIE-SOUTHERN ERIE-
1232 PM EDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKESHORE FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-291645-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
1232 PM EDT THU APR 28 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-065-SLZ022-024-291645-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1232 PM EDT THU APR 28 2011

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-062>064-291645-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
1232 PM EDT THU APR 28 2011

...STORM WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Apr 28, 11:24 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND DMG ALABAMA                 43.09N  78.38W
04/28/2011                   GENESEE            NY   TRAINED SPOTTER

            SEMI BLOWN OVER ON HAMM ROAD

&&

EVENT NUMBER BUF1100043

AR
Local storm report, Apr 28, 11:25 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1225 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND DMG ALABAMA                 43.09N  78.38W
04/28/2011                   GENESEE            NY   TRAINED SPOTTER

            TREE BLOWN DOWN ON A CAR ON LEWISTOWN ROAD NEAR BLITZ
            RD

&&

EVENT NUMBER BUF1100044

AR
Local storm report, Apr 28, 11:42 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1242 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     NON-TSTM WND DMG ORCHARD PARK            42.76N  78.75W
04/28/2011                   ERIE               NY   TRAINED SPOTTER

            WIRES DOWN.

&&

EVENT NUMBER BUF1100045

AR
Local storm report, Apr 28, 11:51 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1251 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     NON-TSTM WND GST GRAND ISLAND            43.02N  78.97W
04/28/2011  M58 MPH          ERIE               NY   MESONET

            MESONET

&&

EVENT NUMBER BUF1100046

AR
Local storm report, Apr 28, 12:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     NON-TSTM WND GST NY BUFFALO INTL ARPT    42.93N  78.73W
04/28/2011  M58 MPH          ERIE               NY   ASOS

            ASOS

&&

EVENT NUMBER BUF1100047

AR
Local storm report, Apr 28, 12:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
141 PM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND GST NY BUFFALO INTL ARPT    42.93N  78.73W
04/28/2011  M58 MPH          ERIE               NY   ASOS

            ASOS

&&

CORRECTED EVENT TIME

EVENT NUMBER BUF1100047

AR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Lewis

When
April 28, 1:00 PM EST to April 29, 12:00 PM EST
Where
Lewis County, 2.65 mi NW of Naumburg to 1.07 mi NNE of Greig
Cause
Heavy Rain
Property damage
$1.1 million
Reported by
River/Stream Gage
Coordinates
43.931, -75.510

Flood, Jefferson

When
April 28, 9:00 PM EST to April 30, 11:59 PM EST
Where
Jefferson County, 1.21 mi SSW of Dexter to 1.15 mi SW of Limerick
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
43.984, -76.060

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Jefferson2011-04-3067MaleBoatingDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304423, 304422.